SSRIs, Amantadine May Adversely Affect Vision in Elderly Patients

Medscape (6/24, Kelly) reported that two studies published in the June issue of Ophthalmology “have raised red flags about visual problems linked to selective serotonin reuptake inhibitors (SSRIs) in elderly patients and to long-term use of amantadine by patients with Parkinson’s disease.” The first study of 18,784 cataract patients and 187,840 controls “found that SSRIs were associated with an increase in cataract risk by up to 39% in people older than 65 years.” The second study, which included 169 participants, “showed corneal damage linked to the use of amantadine is dependent on the cumulative dose received.”

Courtesy of the Doctors at Shady Grove Eye and Vision Care; Optometrists, Ophthalmologists and Opticians working together to help you see better.  Serving the Rockville, Potomac and Gaithersburg Maryland suburbs of Washington, DC for over 40 years. For more information visit youreyesite.com or call (301) 670-1212

Follow us on Twitter @EyeInfo

Advertisements

One Response

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: